PEP Kaletra and Truvada timing

Question

Firstly thanks for creating this site - I only wish I'd found it earlier and It's nice to know it's not just me with these issues! I'm Just a bit worried really. I Am currently on a cycle of PEP after Sexual assault midway through DEC. I am taking 2 Kaletra twice daily and 1 Truvada once daily as a result. I know I can shift my medication times to 11 or 13 hours after my last dose of kaletra, but aim for bang on 12hrs. Trouble is tonight instead of being 1 hour late I was just over one and a half hours late. I know the other meds mentioned in the forum are rather forgiving in this manner as I have read but just wanted to make sure Kaletra was the same. Just worried also the fact that it's PEP and not post HIV diagnosed meds might make it more essential that I stick to the times, is this true? Also a few days ago I threw up just over 3 hrs after taking the pills , (ironically I think it was pills I take for nausia side effects that caused this as it was 15 mins after I took one that it happened)I know I should check for traces of the pills in the sick but (sorry all) i had eated pea soup earlier and thus couldn't do this. (sorry again) I considered taking one more Kaletra or bringing forward my next dosage a few hours? could you advise please as I didn't alter the regime in the end and now feel i Might have been better off taking some more "to be on the safe side" -(if I did do this could I screw things up) Thanks for all your Help,

Kris

Answer

Kirs, not to worry.

Being off by 1 hour won't affect things. There's little reason to think that the timing of PEP is any different than that for routine treatment of HIV.

As for vomiting, the medications are essentially all absorpted (or not puked up) after about 15-20 minutes. Hence, vomiting 3 hours after dosing also won't affect drug levels in any measurable way.

Best of health to you. BY